Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 34, NWS Green Bay, WI

May 28, 2006Brown County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at May 28, 2006, 1:46 AM CDT for Brown County, Wisconsin. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2006, 1:46 AM CDT (06:46 UTC)
Expired
May 28, 2006, 2:30 AM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Brown County, WI

The radar

The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 06:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.8 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 280647
SVRGRB
WIC009-280730-
/O.NEW.KGRB.SV.W.0034.060528T0646Z-060528T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
146 AM CDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN NORTHEAST WISCONSIN

THIS REPLACES THE TORNADO WARNING FOR BROWN COUNTY.

* UNTIL 230 AM CDT

* AT 145 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM    
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS  STORM WAS 
LOCATED 6 MILES WEST OF GREEN BAY...AND MOVING SOUTHEAST  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DENMARK BY 215 AM...

THE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS MORE THAN 60 MPH. IF 
OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL 
THE STORM PASSES.

LAT...LON 4462 8813 4462 8810 4454 8799 4442 8777
      4433 8777 4432 8788 4424 8789 4424 8795
      4442 8819 4457 8819

$$

RDM
2 follow-up statements
000 
WWUS53 KGRB 280704
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
204 AM CDT SUN MAY 28 2006

WIC009-280730-
/O.CON.KGRB.SV.W.0034.000000T0000Z-060528T0730Z/
BROWN WI-
204 AM CDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR BROWN COUNTY...

AT 201 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR BELLEVUE...OR ABOUT 8 MILES SOUTH OF GREEN BAY...
MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DENMARK...LANGES CORNERS AND LARK BY 210 AM...

LAT...LON 4462 8813 4462 8810 4454 8799 4442 8777
      4433 8777 4432 8788 4424 8789 4424 8795
      4442 8819 4457 8819

$$
000 
WWUS53 KGRB 280726
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
226 AM CDT SUN MAY 28 2006

WIC009-280736-
/O.EXP.KGRB.SV.W.0034.000000T0000Z-060528T0730Z/
BROWN WI-
226 AM CDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY EXPIRES AT 230 AM
CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF 
THE AREA. 

LAT...LON 4462 8813 4462 8810 4454 8799 4442 8777
      4433 8777 4432 8788 4424 8789 4424 8795
      4442 8819 4457 8819

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:45 PM CDT, 10 hours 1 minute earlier.

Area forecast discussion, May 27, 3:45 PM CDT, 10 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
345 PM CDT SAT MAY 27 2006

.SHORT TERM...TONIGHT AND SUNDAY...BROAD UPPER TROF SHIFTING SLOWLY
EAST...FORCING RIDGE TO BUILD IN OVER WESTERN LAKES. SHORT WAVE RIDING
SW FLOW AHEAD OF TROF WILL PASS THROUGH WI THIS EVENING.  TWO AREAS OF
CONVECTION WORKING THROUGH STATE ATTM...FIRST AREA FORMED NORTH OF AREA
OF SHOWERS LEFT OVER FROM PREVIOUS NIGHTS CONVECTION.  STORMS OF A
PULSING NATURE. THIS AREA EXPECTED TO LIFT NORTH OUT OF AREA BY EARLY
EVENING. WITH ONSHORE WINDS...LAKESHORE REMAINS MORE STABLE WITH CAPES
NEAR 200...THUS LINE HAS SEEMED TO STOP BUILDING TO THE EAST AROUND
CENTRAL SHAWANO COUNTY.  SECOND AREA...STRONGER STORMS PUSHING THROUGH
SOUTH CENTRAL WI ASSOCIATED WITH UPPER SHORT WAVE.  SOME BUILDING TO THE
NORTH...EARLIER CLOUDS/PCPN DID NOT DO TOO MUCH TO ATMOSPHERE AS CAPES
CENTRAL WI STILL AROUND 2K OVER WOOD/PORTAGE AREA.  THIS AREA ALSO
EXPECTED TO PUSH EAST OF THE AREA BY THIS EVENING.  QUESTION IS IF AND
WHEN WILL MORE CONVECTION FORM/MOVE IN. STRONG LLVL WAA WITH 850 JET
INCREASING AND BECOMING FOCUSED OVER WI AND UPPER MI. ADDITIONAL STORMS
NOW FIRING IN CENTRAL IA.  WILL GO WITH OVERALL SCATTERED/CHANCE WORDING
ATTM AND LET LATER SHIFT ADJUST AS NECESSARY.

850 TEMPS RISE TO +20C BY MORNING...EFFECTIVELY CAPPING ATMOSPHERE...
THUS WILL KEEP FORECAST DRY.  NO CHANGES MADE TO GOING PACKAGE
TEMPERATURES WITH NEAR OR RECORD TEMPS EXPECTED ON SUN.

.LONG TERM...SUNDAY NIGHT THRU NEXT SATURDAY. FORECAST FOCUS ON PRECIP
CHANCES DURING THE ENTIRE EXTENDED PERIOD.

THE GFS CONTINUES DEVELOPING PRECIP MONDAY AS THE CAP ERODES WITH CAPES
OF 2K-3K J/KG. THE CANADIAN...NAM...UKMET AND ECMWF MODELS ALL EITHER
HOLD PRECIP BACK UNTIL MONDAY NITE OR BRING THE LOW IN SLOWER THAN THE
GFS SOLUTION. THEREFORE WILL SIDE WITH THE DRIER MODELS AND LEAVE MONDAY
DRY WITH PRECIP ON MONDAY NITE AHEAD OF THE APPROACHING COLD FRONT.

AS THE COLD FRONT MOVES THRU THE CWA ON TUESDAY SOME SEVERE WEATHER IS
POSSIBLE...ESPECIALLY OVER THE EASTERN CWA...WITH CAPES OF 1K TO 2K J/KG
AND -3 TO -5 LI/S. THE MAIN INHIBITOR WILL BE LACK OF WIND SHEAR BUT THE
FRONT MAY BE ENOUGH TO KEEP A LINE OF CONVECTION GOING ACROSS THE CWA.

ALTHOUGH THE NAM PUSHES THE FRONT TO THE SOUTH THE GFS AND CANADIAN BOTH
HANG THE FRONT BACK OVER SOUTHERN WISCONSIN WITH ADDITIONAL CONVECTION
NORTH OF THE FRONT ON WEDNESDAY. DUE TO THE TREND OF SLOWING THINGS DOWN
WILL LEAVE PRECIP IN FOR WEDNESDAY UNTIL THE HIGH PUSHES THE FRONT FAR
ENOUGH SOUTH BY WEDNESDAY NITE.

A DISTURBANCE IN THE MID LEVELS WILL BRING THE CHANCE FOR MORE
THUNDERSTORMS THURSDAY NITE AND FRIDAY ON THE GFS AND ECMWF MODELS.
WHILE THE CANADIAN MODEL HOLDS THIS OFF UNTIL FRIDAY NITE AND SATURDAY
IT SEEMS TO BE THE ODD MODEL OUT SO WILL STICK WITH THE FASTER SOLUTION.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 27, 11:45 AM CDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT SAT MAY 27 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND EAST
CENTRAL WISCONSIN FROM MID AFTERNOON ONWARD...EXTENDING INTO NORTHERN
CENTRAL WISCONSIN TONIGHT...AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH
THE STATE. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY.

THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT
WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO
DEFINE THE THREAT OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

LMZ521-522-541>543-564-281645-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHES OF FOG ARE POSSIBLE OVER THE LAKE TONIGHT. BOATERS SHOULD BE
PREPARED TO ENCOUNTER AREAS OF LOW VISIBILITY AND USE EXTRA CAUTION.
THERE IS ALSO A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH NEXT FRIDAY.

THE PATCHES OF FOG ARE STILL POSSIBLE SUNDAY.

THUNDERSTORMS ARE POSSIBLE DURING EARLY TO MIDDLE PART OF NEXT
WEEK. BE SURE TO MONITOR LATER FORECASTS WHICH WILL BETTER BE ABLE TO
DEFINE THE THREAT OF SEVERE WEATHER.

TE
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, May 27, 10:23 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 PM     HAIL             LINDSEY                 44.54N 90.30W
05/27/2006  E2.00 INCH       WOOD               WI   TRAINED SPOTTER

&&

MG
Local storm report, May 27, 10:57 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1057 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     HAIL             WAUPACA                 44.34N 89.06W
05/27/2006  E0.88 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

PLH
Local storm report, May 27, 11:05 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HAIL             LINDSEY                 44.54N 90.30W
05/27/2006  E0.75 INCH       WOOD               WI   TRAINED SPOTTER

&&

PLH
Local storm report, May 27, 11:26 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1126 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HAIL             JUNCTION CITY           44.58N 89.75W
05/27/2006  E0.75 INCH       PORTAGE            WI   AMATEUR RADIO

1110 PM     HAIL             1 S WAUPACA             44.33N 89.06W
05/27/2006  E0.75 INCH       WAUPACA            WI   AMATEUR RADIO

&&

PLH
Local storm report, May 28, 12:14 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1214 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             SCHOFIELD               44.90N 89.59W
05/28/2006  E0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

MG
Local storm report, May 28, 12:15 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 AM CDT SUN MAY 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             WESTON                  44.90N 89.57W
05/28/2006  E0.75 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:42 PM CDTSevere Thunderstorm WarningGRBWood48 min
May 27, 8:10 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida50 min
May 27, 10:09 PM CDTSevere Thunderstorm WarningGRBWood36 min
May 27, 10:27 PM CDTSevere Thunderstorm WarningGRBMarathon48 min
May 27, 10:42 PM CDTSevere Thunderstorm WarningGRBPortage, Wood48 min
May 27, 10:46 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc59 min
May 27, 10:55 PM CDTSevere Thunderstorm WarningGRBWaupaca35 min
May 27, 11:29 PM CDTSevere Thunderstorm WarningGRBMarathon46 min
May 27, 11:38 PM CDTMarine Weather StatementGRB97 min
May 28, 12:04 AM CDTSevere Thunderstorm WarningGRBShawano41 min
May 28, 12:12 AM CDTMarine Weather StatementGRB93 min
May 28, 12:12 AM CDTSevere Thunderstorm WarningGRBMarathon48 min
May 28, 12:43 AM CDTSevere Thunderstorm WarningGRBShawano62 min
May 28, 12:48 AM CDTMarine Weather StatementGRB57 min
May 28, 1:06 AM CDTMarine Weather StatementGRB39 min
May 28, 1:16 AM CDTSevere Thunderstorm WarningGRBBrown, Outagamie59 min
May 28, 1:21 AM CDTTornado WarningGRBBrown, Outagamie, Shawano24 min
May 28, 1:36 AM CDTSpecial Marine WarningGRB24 min
May 28, 1:58 AM CDTSevere Thunderstorm WarningGRBKewaunee, Manitowoc47 min
May 28, 2:01 AM CDTSpecial Marine WarningGRB89 min
May 28, 4:51 AM CDTMarine Weather StatementGRB39 min
May 28, 6:56 AM CDTMarine Weather StatementGRB64 min
May 28, 7:12 AM CDTMarine Weather StatementGRB33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.